How JustAnswer Works:
  • Ask an Expert
    Experts are full of valuable knowledge and are ready to help with any question. Credentials confirmed by a Fortune 500 verification firm.
  • Get a Professional Answer
    Via email, text message, or notification as you wait on our site. Ask follow up questions if you need to.
  • 100% Satisfaction Guarantee
    Rate the answer you receive.
Ask Dr. P. Jyoti Your Own Question
Dr. P. Jyoti
Dr. P. Jyoti, Consultant MD
Category: Medical
Satisfied Customers: 9126
Experience:  17 yrs experience in treating OPD & Emergency patients.
11269312
Type Your Medical Question Here...
Dr. P. Jyoti is online now

I have had an iron infusion last week, am on antibiotics for

Customer Question

I have had an iron infusion last week, am on antibiotics for kidney infection, tonight cant sleep have bad headache, abdo pain, leg cramps, dry mouth, and like a dragging pain in my lower abdo.
Submitted: 4 years ago.
Category: Medical
Expert:  Dr. P. Jyoti replied 4 years ago.

Dr. P. Jyoti :

I am Dr. P. Jyoti, MD. I promise to use my full experience and knowledge to provide answers specific to your question. Feel free to ask me anything.

Dr. P. Jyoti :

Hello would you like to chat on this? Please type into your message box and press 'enter' or 'reply' to send the message so that we can have a live chat.

Dr. P. Jyoti :

hello what did you have the iron infusion for?

Expert:  Dr. P. Jyoti replied 4 years ago.
Hello Mandy,

I was trying to chat live with you.

This could be due to an electrolyte imbalance. Low potassium or high sodium can cause these symptoms. Since you are having a kidney infection and on antibiotics, this can be a possibility.

You need to see your doctor for this ASAP. If symptoms are severe you should go to the ER. Call emergency services if you need help to go to the ER.

Other possibilities are intestinal intussusception, torsion, ischemia of intestines, etc.

The iron infusion is probably not connected to this. Why did you receive this infusion?

For now, take a lot of fluids and specially electrolyte fluids like Gatorade if available, or fruit juices. But of course do not overdo this.


Hope this shows you the way forward - wish you good health and a quick recovery.

I trust my answer has helped you gain more knowledge and confidence about your problem and in knowing what to discuss with your doctor.

Please remember to rate my service once you have all the information you need. If you have any other questions, please ask me – I’ll be happy to respond. Bonus is always welcome - Thank you!

Dr.P.Jyoti, MD.